Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 102, NWS Quad Cities, IA

August 28, 20185 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 28, 2018, 5:51 PM CDT for 5 counties in Iowa. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2018, 5:51 PM CDT (22:51 UTC)
Expired
Aug 28, 2018, 6:30 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 129 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:10 PM CDTTSTM WND DMGWashington, IATREES DOWN IN THE CITY OF WASHINGTON.
Aug 28, 6:15 PM CDTTSTM WND GST 46Fairfield Arpt, IACORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM FAIRFIELD ARPT. AWOS STATION FFL, FAIRFIELD ARPT.
Aug 28, 6:15 PM CDTTSTM WND GST 52Washington Arpt, IACORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM WASHINGTON ARPT. AWOS STATION AWG, WASHINGTON ARPT.
Aug 28, 6:15 PM CDTNON-TSTM WND GST 46Fairfield Arpt, IAAWOS STATION FFL, FAIRFIELD ARPT.
Aug 28, 6:15 PM CDTNON-TSTM WND GST 52Washington Arpt, IAAWOS STATION AWG, WASHINGTON ARPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 5:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 955 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
955 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS53 KDVN 282251
SVRDVN
IAC087-101-107-177-183-282330-
/O.NEW.KDVN.SV.W.0102.180828T2251Z-180828T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
551 PM CDT TUE AUG 28 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Western Henry County in southeastern Iowa...
  Van Buren County in southeastern Iowa...
  Southern Keokuk County in southeastern Iowa...
  Southern Washington County in southeastern Iowa...
  Jefferson County in southeastern Iowa...

* Until 630 PM CDT.

* At 550 PM CDT, severe thunderstorms were located along a line
  extending from near Harper to near Abingdon to 9 miles south of
  Lake Sundown, moving east at 55 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Fairfield, Mount Pleasant, Washington, Keosauqua, Wayland, Hedrick,
  Brighton, Richland, Ainsworth, Batavia, Birmingham, Milton, Salem,
  Libertyville, Stockport, Lockridge, Crawfordsville, Maharishi Vedic
  City, Olds and Packwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

These are potentially deadly storms. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4130 9241 4135 9157 4126 9148 4108 9147
      4088 9158 4081 9168 4081 9172 4079 9172
      4074 9179 4062 9218 4116 9218 4116 9235
      4125 9241
TIME...MOT...LOC 2250Z 265DEG 50KT 4128 9202 4112 9216 4071 9268 

HAIL...0.75IN
WIND...70MPH
 
$$

Gibbs
3 follow-up statements
835 
WWUS53 KDVN 282307
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
607 PM CDT TUE AUG 28 2018

IAC177-282315-
/O.CAN.KDVN.SV.W.0102.000000T0000Z-180828T2330Z/
Van Buren IA-
607 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Iowa.

LAT...LON 4130 9241 4135 9157 4126 9148 4110 9151
      4098 9178 4091 9218 4116 9218 4116 9235
      4125 9241
TIME...MOT...LOC 2305Z 265DEG 50KT 4130 9177 4114 9191 4073 9243 

$$

IAC087-101-107-183-282330-
/O.CON.KDVN.SV.W.0102.000000T0000Z-180828T2330Z/
Henry IA-Keokuk IA-Washington IA-Jefferson IA-
607 PM CDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN HENRY...SOUTHERN KEOKUK...SOUTHERN WASHINGTON AND
JEFFERSON COUNTIES...

At 605 PM CDT, severe thunderstorms were located along a line
extending from near Washington to near Pleasant Plain to Bloomfield,
moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fairfield, Washington, Wayland, Hedrick, Brighton, Richland,
Ainsworth, Batavia, Libertyville, Lockridge, Crawfordsville,
Maharishi Vedic City, Olds, Packwood, Martinsburg, Pleasant Plain,
Hayesville, Coppock, Abingdon and Ollie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

These are potentially deadly storms. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4130 9241 4135 9157 4126 9148 4110 9151
      4098 9178 4091 9218 4116 9218 4116 9235
      4125 9241
TIME...MOT...LOC 2305Z 265DEG 50KT 4130 9177 4114 9191 4073 9243 

HAIL...0.75IN
WIND...60MPH
 
$$

Gibbs
010 
WWUS53 KDVN 282312
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
612 PM CDT TUE AUG 28 2018

IAC087-101-107-183-282330-
/O.CON.KDVN.SV.W.0102.000000T0000Z-180828T2330Z/
Henry IA-Keokuk IA-Washington IA-Jefferson IA-
612 PM CDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN HENRY...SOUTHEASTERN KEOKUK...SOUTHERN WASHINGTON
AND JEFFERSON COUNTIES...

At 612 PM CDT, severe thunderstorms were located along a line
extending from Ainsworth to near Brighton to near Batavia, moving
east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fairfield, Washington, Wayland, Brighton, Richland, Ainsworth,
Batavia, Libertyville, Lockridge, Crawfordsville, Maharishi Vedic
City, Olds, Packwood, Pleasant Plain, Coppock, Abingdon, Ollie, West
Chester, Washington Airport and Pekin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

These are potentially deadly storms. Seek shelter in an interior room
on the lowest floor of a well-built structure. Abandon vehicles in
search of a more substantial permanent structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4116 9218 4125 9206 4133 9195 4135 9157
      4126 9148 4110 9151 4098 9178 4091 9218
TIME...MOT...LOC 2312Z 264DEG 50KT 4131 9157 4115 9178 4098 9213 

HAIL...0.75IN
WIND...60MPH
 
$$

Gibbs
612 
WWUS53 KDVN 282331
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
631 PM CDT TUE AUG 28 2018

IAC087-101-107-183-282340-
/O.EXP.KDVN.SV.W.0102.000000T0000Z-180828T2330Z/
Henry IA-Keokuk IA-Washington IA-Jefferson IA-
631 PM CDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY...
SOUTHEASTERN KEOKUK...SOUTHERN WASHINGTON AND JEFFERSON COUNTIES HAS
EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
Washington and Henry counties until 7 PM CDT.

LAT...LON 4116 9218 4125 9206 4133 9195 4135 9157
      4126 9148 4110 9151 4098 9178 4091 9218
TIME...MOT...LOC 2330Z 270DEG 50KT 4133 9125 4117 9146 4100 9181 

$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:54 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 28, 1:54 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
154 PM CDT Tue Aug 28 2018

.SYNOPSIS...
Issued at 103 PM CDT Tue Aug 28 2018

Early this afternoon, an outflow boundary was slowly drifting
south across the CWA. Showers and thunderstorms began to form
along this boundary. Aloft a typical flash flooding pattern was
setup with broad southwest flow from at least H85 to H5. This
brought bountiful moisture into the area, especially. To the west
a H5 wave was located across NE and SD. This setup will continue
to lead to showers and thunderstorms across the area through
overnight and will serve as the main forecast problem in the
extended.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 103 PM CDT Tue Aug 28 2018

This afternoon: Current convection appears to still be elevated at
this time. These cores have been popping then dropping. With broad
southwest flow through the area, any wave through the flow is
leading to storms. Couple this with outflow boundaries and you
have the main driver for this afternoons storms. Hires guidance
has been less than stellar in placement of storms as the mesoscale
nature of the forcing is hard to grasp. That said, current
analysis of the environment suggests that there is a wave located
across SW IA that will continue to force storms this afternoon.
The elevated nature of these storms suggest that the main threat
from them will be small hail and heavy rain. This heavy rain may
act to prime the atmosphere for tonights main event, leading to a
flash flood event. At the least, this rain is across areas where
it is badly needed.

This evening: Main threat for severe looks to be tied to the main
wave across NE/SD and associated cold front. Stationary boundary
is expected to become active this afternoon and sweep towards the
east. With an unstable warm sector and sufficient moisture return,
the atmosphere is expected to recharge before this comes through.
Deep layer shear with the wave is forecast to be 40 to 50 kts.
O-3km shear from 00z to 06z is forecast to be near 40 knots nearly
perpendicular to the line. 0-1km shear of 20 to 25 knots. This
shear is perfect for a well defined QLCS with an embedded tornado
threat. There is also a threat for 70 mph wind gusts with any
mesovort that develops. Timing of this line is expected to affect
the area from 6pm in the west to near midnight in the east. Hires
guidance suggests that this line will mature across our CWA and
then weaken as it enters our eastern neighbors CWA.

Also tonight, with high PWATs flash flooding looks possible across
the CWA. As a result will keep the watch going through 12Z
tomorrow.

Tomorrow: Quiet beautiful day. Highs in the 70s with dew points in
the 50s.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 151 PM CDT Tue Aug 28 2018

Slight changes to the long term were made this period with overall
pattern unchanged. No main changes to the superblend were made.
Quiet weather with below average temperatures Wednesday and
Thursday. Then the chance for rain and storms return for the end
of the week. With this expect the return of humidity and heat as
well. It does not appear that the heat will be as high as this
last weekend, more like average temps.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1218 PM CDT Tue Aug 28 2018

A line of showers and thunderstorms has developed generally along and
south of the I-80 corridor as of noon. These showers and storms
will expand and impact all TAF sites with MVFR/possible brief IFR
conditions early this afternoon. Attention then turns to this
evening as many CAMs bring a line of strong showers and storms
across the region this evening, which has been timed at each site
in TAFs. Drops to IFR/LIFR will be possible in the vicinity of
storms. Showers and storms will exit the region after midnight,
with MVFR conditions slowly transitioning to VFR Wednesday
morning.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Heat Advisory until 7 PM CDT this evening for Des Moines-Henry
     IA-Jefferson-Lee-Louisa-Muscatine-Scott-Van Buren-
     Washington.

IL...Flash Flood Watch through Wednesday morning for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

     Heat Advisory until 7 PM CDT this evening for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren-Whiteside.

MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.

     Heat Advisory until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Gibbs
AVIATION...Speck
Hazardous weather outlook, Aug 28, 9:23 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Quad Cities IA IL
923 AM CDT Tue Aug 28 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291430-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
923 AM CDT Tue Aug 28 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A Heat Advisory is in effect for the counties approximately along
and south of a line from Sterling, Illinois to the Quad Cities to
Washington, Iowa. In this area, peak heat indices are forecast
near 100 F.

Thunderstorms are expected area wide today. Some of these storms
could be severe with the main threats being damaging winds, heavy
rain and isolated tornadoes. Large hail is a secondary threat. A
flash flood watch is in effect across the area through 7 am
Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Periods of thunderstorms are possible late Thursday through
Monday. It is too early to determine the potential for severe
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely from 2 PM to 10 PM today.

In the hours before

Special weather statement, Aug 28, 2:16 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
216 PM CDT TUE AUG 28 2018

ILC073-131-161-195-IAC045-139-163-282015-
Rock Island-Mercer-Whiteside-Henry-Scott-Muscatine-Clinton-
216 PM CDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...
NORTHEASTERN MERCER...SOUTHWESTERN WHITESIDE...NORTHWESTERN HENRY...
SCOTT...EAST CENTRAL MUSCATINE AND SOUTHEASTERN CLINTON COUNTIES
UNTIL 315 PM CDT...

At 215 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Illinois City to Boden. Movement was
northeast at 30 mph.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Winds in excess of 30 mph are also possible with these
storms.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 289 and 306.
 Interstate 80 in Illinois between mile markers 1 and 21.
 Interstate 74 in Illinois between mile markers 1 and 25.
 Interstate 88 between mile markers 1 and 20.
 Interstate 280 between mile markers 1 and 18.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4187 9036 4159 8987 4116 9049 4143 9093
TIME...MOT...LOC 1915Z 214DEG 27KT 4140 9084 4126 9055

McClure
Special weather statement, Aug 28, 2:57 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
257 PM CDT TUE AUG 28 2018

ILC011-073-155-282100-
Putnam-Henry-Bureau-
257 PM CDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PUTNAM...
EASTERN HENRY AND BUREAU COUNTIES UNTIL 400 PM CDT...

At 256 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Tampico to Kewanee. Movement was
northeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 27 and 72.
 Interstate 180 between mile markers 1 and 13.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4123 8918 4123 8987 4122 8987 4122 9008
      4158 8999 4158 8917
TIME...MOT...LOC 1956Z 236DEG 33KT 4157 8982 4125 8994

McClure
Local storm report, Aug 28, 3:03 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HEAVY RAIN       2 SSE DAVENPORT         41.53N 90.59W
08/28/2018  M1.25 INCH       SCOTT              IA   PUBLIC

            LIGHT TO MODERATE RAIN CONTINUES.

&&

TAS
Local storm report, Aug 28, 4:04 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HEAVY RAIN       2 SW MANLIUS            41.44N 89.69W
08/28/2018  M1.70 INCH       BUREAU             IL   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 55
            MINUTES.

&&

TAS
Local storm report, Aug 28, 5:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HEAVY RAIN       MOUNT UNION             41.06N 91.39W
08/28/2018  E1.70 INCH       HENRY              IA   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 1
            HOUR.

&&

TAS
Special weather statement, Aug 28, 5:22 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
522 PM CDT TUE AUG 28 2018

IAC011-282315-
Benton-
522 PM CDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON COUNTY UNTIL 615
PM CDT...

At 521 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Rowley to near Belle Plaine. Movement was
east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Vinton, Belle Plaine, Atkins, Walford, Urbana, Dysart, Shellsburg,
Newhall, Blairstown, Van Horne, Keystone, Norway, Garrison, Mount
Auburn, Luzerne, Vinton Memorial Airport, Hannen Lake Park, Minne
Estema Park, Benton County Fairgrounds and Wildcat Bluff Park.

This includes Interstate 380 between mile markers 40 and 48.

Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

LAT...LON 4230 9230 4230 9183 4186 9183 4186 9230
TIME...MOT...LOC 2221Z 276DEG 20KT 4238 9188 4184 9224

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:08 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more20 hr
Aug 28, 2:16 PM CDTSpecial Weather StatementDVNScott59 min
Aug 28, 5:14 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington61 min
Aug 28, 5:22 PM CDTSpecial Weather StatementDVNBenton53 min
Aug 28, 5:40 PM CDTTornado WarningDVNIowa35 min
Aug 28, 5:59 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Louisa, Muscatine, Washington61 min
Aug 28, 6:02 PM CDTTornado WarningDVNIowa, Johnson28 min
Aug 28, 6:18 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Washington42 min
Aug 28, 6:24 PM CDTSpecial Weather StatementDVNJones, Linn36 min
Aug 28, 6:37 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn38 min
Aug 28, 6:41 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Muscatine, Scott64 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.